A Bloody Mess!

Michael C Brodsky, Valérie Biousse

Research output: Contribution to journalArticle

Abstract

A 15-year-old girl presented with a unilateral sixth nerve palsy and papilledema after a severe headache. Magnetic resonance imaging showed thrombosis of the superior sagittal sinus and proximal right transverse sinus that were attributed to oral contraceptive use after a coagulation workup was negative. Systemic anticoagulation caused a hemorrhagic papillopathy in both eyes, raising the question as to whether anticoagulation should be discontinued. Diagnostic and management issues regarding cerebral venous sinus thrombosis with secondary intracranial hypertension are discussed.

Original languageEnglish (US)
JournalSurvey of Ophthalmology
DOIs
StateAccepted/In press - 2017

Keywords

  • Cerebral venous sinus thrombosis
  • Intracranial hypertension
  • Optic disk hemorrhage
  • Papilledema

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'A Bloody Mess!'. Together they form a unique fingerprint.

  • Cite this